On a special type of permutation rational functions

Anbar Meidl, Nurdagül (2024) On a special type of permutation rational functions. Applicable Algebra in Engineering, Communication and Computing, 35 (6). pp. 821-832. ISSN 0938-1279 (Print) 1432-0622 (Online)

This is the latest version of this item.

PDF (© The Author(s))
a_permutation rational functions.pdf

Download (1MB)

Abstract

Let p be a prime and n be a positive integer. We consider rational functions fb(X) = X + 1∕(Xp − X + b) over 픽pn with Tr(b) ≠ 0. In Hou and Sze (Finite Fields Appl 68, Paper No. 10175, 2020), it is shown that fb(X) is not a permutation for p > 3 and n ≥ 5, while it is for p = 2, 3 and n ≥ 1. It is conjectured that fb(X) is also not a permutation for p > 3 and n = 3, 4, which was recently proved sufciently large primes in Bartoli and Hou (Finite Fields Appl 76, Paper No. 101904, 2021). In this note, we give a new proof for the fact that fb(X) is not a permutation for p > 3 and n ≥ 5. With this proof, we also show the existence of many elements b ∈ 픽pn for which fb(X) is not a permutation for n = 3, 4.
Item Type: Article
Uncontrolled Keywords: Function fields/curves, Permutation polynomials, Rational places/points
Subjects: Q Science > QA Mathematics
Q Science > QA Mathematics > QA150-272.5 Algebra
Divisions: Faculty of Engineering and Natural Sciences > Basic Sciences > Mathematics
Faculty of Engineering and Natural Sciences
Depositing User: Nurdagül Anbar Meidl
Date Deposited: 25 Mar 2025 11:31
Last Modified: 25 Mar 2025 11:31
URI: https://research.sabanciuniv.edu/id/eprint/51255

Available Versions of this Item

Actions (login required)

View Item
View Item